Alert archive / Louisiana / Wind Advisories in 2015

Wind Advisory 1, NWS New Orleans, LA

January 3, 201512 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Jan 3, 2015, 2:38 PM CST for 12 parishes in Louisiana; 5 counties in Mississippi. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2015, 2:38 PM CST (20:38 UTC)
Expired
Jan 3, 2015, 6:07 PM CST
In force
3 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS74 KLIX 032038
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
238 PM CST SAT JAN 3 2015

...WIND ADVISORY IN EFFECT FOR STRONG SOUTH WINDS...

.AN AREA OF LOW PRESSURE MOVING ACROSS LOUISIANA INTO SOUTHWEST
MISSISSIPPI HAS BROUGHT AN INCREASE IN SOUTHERLY WINDS THIS
AFTERNOON. SUSTAINED WINDS GENERALLY 15 TO 20 MPH WERE GUSTING
INTO THE 30 TO 45 MPH RANGE AT TIMES. THESE GUSTY CONDITIONS WILL
DIMINISH WITH THE PASSAGE OF A COLD FRONT LATER THIS EVENING. 

LAZ034>037-046>050-056-MSZ068-069-040000-
/O.NEW.KLIX.WI.Y.0001.150103T2038Z-150104T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
WILKINSON-AMITE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS...
WALKER...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY
238 PM CST SAT JAN 3 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...THIS AFTERNOON THROUGH 6 PM. 

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS FREQUENTLY 30 TO 40 MPH.

* IMPACTS...TRAVELERS MAY EXPERIENCE DIFFICULT DRIVING
  CONDITITIONS ESPECIALLY ON ELEVATED PORTIONS OF INTERSTATES AND
  OVER LARGE WATER CROSSINGS. SMALL OUTDOOR UNSECURED OBJECTS MAY
  GET TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ039-040-058>072-MSZ070-071-077-080>082-040445-
/O.NEW.KLIX.WI.Y.0001.150103T2038Z-150104T0600Z/
WASHINGTON-ST. TAMMANY-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
238 PM CST SAT JAN 3 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...SOUTHERLY WINDS 15 TO 20 MPH WITH FREQUENT GUSTS 30 TO
  40 MPH. GUSTS AROUND 45 MPH ARE POSSIBLE IN EXPOSED AREAS NEAR
  THE TIDAL LAKES AND BAYS. 

* DURATION...UNTIL A COLD FRONT CAUSES A WIND SHIFT AND GUSTINESS
  ABATES. 

* IMPACTS...DIFFICULT DRIVING...PARTICULARLY ON ELEVATED PORTIONS
  OF INTERSTATES AND OVER LARGE WATER CROSSING. SMALL UNSECURED
  OBJECTS MAY GET TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

24/RR
2 follow-up statements
685 
WWUS74 KLIX 032155
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CST SAT JAN 3 2015

...WIND ADVISORY IN EFFECT FOR STRONG SOUTH WINDS...

.STRONG SOUTHERLY WINDS IN ADVANCE OF AN APPROACHING STRONG COLD
FRONT WILL POSE A HAZARD TO MOTORISTS ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. THE GUSTY WINDS ABATE SHORTLY AFTER
FRONTAL PASSAGE. IN THE ADVISORY AREA...SUSTAINED WINDS GENERALLY
15 TO 20 MPH WERE GUSTING INTO THE 30 TO 45 MPH RANGE AT TIMES.

LAZ034>037-046>050-056-MSZ068-069-032300-
/O.CAN.KLIX.WI.Y.0001.000000T0000Z-150104T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
WILKINSON-AMITE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS...
WALKER...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY
355 PM CST SAT JAN 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

THE HIGHER WIND GUSTS WILL ABATE WITH WIND SHIFT ASSOCIATED WITH
COLD FRONTAL PASSAGE. 

$$

LAZ039-040-058>072-MSZ070-071-077-080>082-040600-
/O.CON.KLIX.WI.Y.0001.000000T0000Z-150104T0600Z/
WASHINGTON-ST. TAMMANY-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
355 PM CST SAT JAN 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...SOUTHERLY WINDS 15 TO 20 MPH WITH FREQUENT GUSTS 30 TO 
  40 MPH. GUSTS AROUND 45 MPH ARE POSSIBLE IN EXPOSED AREAS NEAR 
  THE TIDAL LAKES AND BAYS. 

* DURATION...UNTIL A COLD FRONT CAUSES A WIND SHIFT AND 
  GUSTINESS ABATES. 

* IMPACTS...DIFFICULT DRIVING...PARTICULARLY ON ELEVATED 
  PORTIONS OF INTERSTATES AND OVER LARGE WATER CROSSING. SMALL 
  UNSECURED OBJECTS MAY GET TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

24/RR
583 
WWUS74 KLIX 040007
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
607 PM CST SAT JAN 3 2015

...WIND ADVISORY CANCELLED...

.SOUTH WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING.
SOME OCCASIONAL GUSTS NEAR 25 MPH MAY OCCUR EARLY IN THE
EVENING...HOWEVER MOST OF THE SUSTAINED WINDS WILL BE 20 MPH OR
LESS. 

LAZ039-040-058>072-MSZ070-071-077-080>082-040115-
/O.CAN.KLIX.WI.Y.0001.000000T0000Z-150104T0600Z/
WASHINGTON-ST. TAMMANY-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
607 PM CST SAT JAN 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

SOUTH WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING. IT
WILL REMAIN A BIT BREEZY EARLY THIS EVENING IN AREAS AROUND LAKE
PONTCHARTRAIN...HOWEVER MOST OF THE WIND GUSTS SHOULD NOT EXCEED
25 MPH. 

$$

TD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 1:25 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 3, 1:25 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CST SAT JAN 3 2015

.UPDATE...
...18Z SPECIAL SOUNDING DISCUSSION...

THERE WERE NO PROBLEMS WITH THE SPECIAL SOUNDING SENT UP AT 18Z TO
ASSESS THE SEVERE WEATHER POTENTIAL. NOT MUCH HAS CHANGED WITH THE
THINKING AFTER THE SPECIAL SOUNDING. PW VALUES HAVE REBOUNDED TO
ABOVE 1.6 INCHES WITH JUST ENOUGH LOW LEVEL SHEAR TO CONTINUE TO
THREAT OF ROTATING CELLS OUT AHEAD OF THE MAIN LINE WHICH IS NOW
STRETCHING FROM LAFAYETTE ALL THE BACK TO BEAUMONT IN EASTERN
TEXAS. ALL MODES OF SEVERE WEATHER ARE ON THE TABLE ALTHOUGH
STRAIGHT LINE WINDS LOOK THE BE THE BIGGEST THREAT ALONG WITH THE
PROBABILITY THAT SOME HEAVY RAINFALL COULD CAUSE FLASH FLOODING
CONCERNS. AGAIN...OVERALL THE SEVERE WEATHER THREAT CONTINUES WITH
THE TORNADO WATCH FOR MOST OF THE WARNING AREA THROUGH 6PM.

98/SO

&&

.PREV DISCUSSION... /ISSUED 1135 AM CST SAT JAN 3 2015/

UPDATE...

PACKAGES HAVE BEEN UPDATED FOR TORNADO WATCH 1 UNTIL 6 PM FOR MUCH
OF THE AREA. ABOUT TO LAUNCH AN 18Z UPPER AIR SOUNDING TO
DETERMINE HOW MUCH AIRMASS HAS MODIFIED SINCE 6 AM.

AVIATION...

GENERALLY MVFR CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS
IMPINGING ON MOST TERMINALS AT THIS TIME. EXPECT BAND OF
CONVECTION TO MOVE ACROSS ALL TERMINALS DURING THE AFTERNOON HOURS
WITH POTENTIAL 40+ KNOT GUSTS. MVFR TO IFR CONDITIONS FOR SEVERAL
HOURS BEYOND FRONTAL PASSAGE BEFORE IMPROVING TO VFR DURING THE
MORNING ON SUNDAY. 35

PREV DISCUSSION... /ISSUED 1021 AM CST SAT JAN 3 2015/

UPDATE...
NO CHANGES TO FORECAST PACKAGE AT THIS TIME AS ALL SEEMS TO BE ON
TRACK. WE WILL BE LAUNCHING A SPECIAL 18Z /NOON CST/ BALLOON TO
ASSESS ENVIRONMENT FOR SEVERE WEATHER POTENTIAL FOR THIS
AFTERNOON. MEANWHILE...SHOWERS WERE ERUPTING STEADILY AS UNSTABLE
AIR MASS WARMS. THERE IS SOME VEERING OF WINDS IN THE LOWER 1500
FT OR SO BEFORE BECOMING DEEP LAYERED SW FLOW AT 40 KTS ABOVE THE
MARINE LAYER DECK.

SOUNDING DISCUSSION...
NO PROBLEMS WITH FLIGHT THIS MORNING. A MOIST SOUNDING BELOW 750 MB BUT
QUITE DRY ABOVE THAT LEVEL. PRECIPITABLE WATER HAS LOWERED TO 1.35 INCHES
DUE IN LARGE PART TO PASSAGE OF A LINEAR DISTURBANCE ALOFT OVERNIGHT. WIND
PROFILE SHOWED SHALLOW ESE WINDS 5-10 KTS NEAR THE SURFACE BUT BECOMES
S-SW 30 KNOTS OR GREATER ABOVE ABOUT 1500 FT. 50 KT WINDS ARE NOTED AT 15KFT.
PEAK WIND 244/99KT AT TROPOPAUSE NEAR 45KFT.

RAN CHAP ON EXPECTED MAX TEMPERATURE AROUND 80F ON 12Z KLIX SOUNDING
WHICH YIELDED SUB-SEVERE OUTPUT. A LIFT OF 343K FROM LCL OF 911 MB HAS
A RICKS INDEX OF 75. GUST POTENTIAL 21 KT...PEA HAIL WITH A VIL VALUE
AROUND 82...NIL TORNADO RISK. HOWEVER...ONLY MINOR MODIFICATIONS TO THE
LOWER PROFILE WOULD ALTER THE RISK. ADDITIONALLY...THE DEEP LAYERED
STRONG SW FLOW ABOVE MARINE LAYER COULD EFFICIENTLY TRANSPORT TO SURFACE
IN CELLULAR STORM DOWNBURSTS...EASILY 40 KTS GIVEN CURRENT VAD WIND PROFILE
WINDS ABOVE THE SURFACE. THIS WILL BE RE-ASSESSED WITH 18Z SPECIAL BALLOON
RELEASE.

MARINE...
WINDS ARE NOT QUITE SCA LEVELS BUT ONSHORE GRADIENT IS BEGINNING
TO TIGHTEN AND DEEP LAYERED ONSHORE FLOW WILL WORK DOWN TO THE
SURFACE SHORTLY. SUSTAINED WINDS AROUND 20 KTS EXPECTED REST OF
THE THIS AFTERNOON THROUGH FRONTAL PASSAGE LATER THIS EVENING.

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             TORNADO WATCH 1 UNTIL 00Z

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  50  57  31 /  90  90  10  10
BTR  76  51  59  34 /  90  90  10  10
ASD  76  57  62  35 /  90  90  20  10
MSY  74  57  61  40 /  90  90  20  10
GPT  72  59  63  37 /  90  80  20  10
PQL  73  61  64  36 /  90  80  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Jan 3, 11:04 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CST SAT JAN 3 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-040515-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1104 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND
EVENING ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA. A
TORNADO WATCH WILL BE IN EFFECT THROUGH 6 PM CST FOR ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WITH THE EXCEPTION OF
HARRISON AND JACKSON COUNTIES IN MISSISSIPPI. THE STRONGEST
THUNDERSTORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND
FREQUENT LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT. ONE
TO THREE INCHES OF RAIN WILL BE POSSIBLE AS WELL. THIS AMOUNT OF
RAIN COULD PRODUCE RISES ON LOCAL RIVERS AND TEMPORARY PONDING OF
WATER IN SUSCEPTIBLE LOW LYING AREAS.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR ALL COASTAL WATERS
FOR HAZARDOUS WINDS AND SEAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WAVE CONDITIONS COULD BECOME HAZARDOUS FOR SMALL CRAFT ON
SUNDAY INTO MONDAY AS NORTHERLY WINDS OF 20 TO 25 KNOTS DEVELOP
BEHIND A PASSING COLD FRONT. A REINFORCING COLD FRONT COULD BRING
ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL
WATERS FOR WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. PLEASE RELAY ANY
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jan 3, 11:23 AM CST, 3 hours 15 minutes before
LAZ040-MSZ077-080-081-031830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CST SAT JAN 3 2015

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...HARRISON COUNTY...

AT 1121 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF WAVELAND...OR ABOUT 3 MILES
NORTHEAST OF PEARLINGTON...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...STENNIS
SPACE CENTER...KILN AND DIAMONDHEAD

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3065 8933 3065 8925 3067 8924 3068 8923
      3068 8911 3018 8952 3017 8953 3027 8970
      3082 8935 3081 8934
TIME...MOT...LOC 1723Z 212DEG 35KT 3030 8955
Special weather statement, Jan 3, 12:22 PM CST, 2 hours 16 minutes before
LAZ037-071-MSZ069-070-031915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1222 PM CST SAT JAN 3 2015

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...ST.
HELENA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...

AT 1219 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GREENSBURG...OR ABOUT 6
MILES NORTHWEST OF MONTPELIER...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GREENSBURG...EASLEYVILLE...TANGIPAHOA...KENTWOOD...GILLSBERG...
OSYKA...MAGNOLIA AND MCCOMB AIRPORT

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3110 9026 3065 9065 3073 9084 3074 9085
      3127 9050
TIME...MOT...LOC 1822Z 213DEG 39KT 3075 9071
Local storm report, Jan 3, 1:28 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
128 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     MAGNOLIA                31.15N 90.46W
01/03/2015                   PIKE               MS   PUBLIC

            ONLINE SUBMITTED REPORT OF LARGE TREE LIMBS AND BRANCHES
            DOWN.

&&

24/RR
Local storm report, Jan 3, 1:41 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     FUNNEL CLOUD     8 NW TYLERTOWN          31.20N 90.24W
01/03/2015                   WALTHALL           MS   911 CALL CENTER

            ONLINE SUBMITTED REPORT OF A ROTATING WALL CLOUD AND
            BRIEF FUNNEL CLOUD.

&&

24/RR
Local storm report, Jan 3, 1:43 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     FUNNEL CLOUD     8 NW TYLERTOWN          31.20N 90.24W
01/03/2015                   WALTHALL           MS   PUBLIC

            ONLINE SUBMITTED REPORT OF A ROTATING WALL CLOUD AND
            BRIEF FUNNEL CLOUD.

&&

24/RR
Special weather statement, Jan 3, 1:52 PM CST, 46 minutes before
LAZ034>036-046>048-MSZ068-069-032045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 PM CST SAT JAN 3 2015

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST
FELICIANA PARISH...IBERVILLE PARISH...

AT 149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
NORTH OF JACKSON LOUISIANA TO CATAHOULA...MOVING NORTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ST. FRANCISVILLE...SPILLMAN...MARINGOUIN...RAMAH...ERWINVILLE...
GROSSE TETE...GLOSTER...JACKSON...CENTREVILLE...NORWOOD...ZACHARY...
SLAUGHTER AND CLINTON

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3136 9074 3058 9116 3028 9160 3036 9165
      3043 9164 3107 9129 3136 9086
TIME...MOT...LOC 1951Z 232DEG 28KT 3104 9125 3029 9167

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 9:44 PM CSTMarine Dense Fog AdvisoryLIX8 hr
Jan 2, 10:06 PM CSTDense Fog AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more8 hr
Jan 3, 4:27 AM CSTSmall Craft AdvisoryLIX14 hr
Jan 3, 11:00 AM CSTRiver Flood WarningLIXSaint Tammany11 days
Jan 3, 11:02 AM CSTRiver Flood WarningLIXTangipahoa4 days
Jan 3, 12:22 PM CSTSpecial Weather StatementLIXSaint Helena53 min
Jan 3, 12:31 PM CSTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa59 min
Jan 3, 12:51 PM CSTSpecial Marine WarningLIX24 min
Jan 3, 1:52 PM CSTSpecial Weather StatementLIXEast Feliciana53 min
Jan 3, 3:17 PM CSTAreal Flood AdvisoryLIXEast Feliciana, Saint Helena118 min
Jan 3, 3:52 PM CSTSpecial Weather StatementLIXAscension, Livingston, Saint Helena53 min
Jan 3, 4:43 PM CSTSpecial Weather StatementLIXAscension, Assumption, Livingston, Saint James, Saint John the Baptist, Tangipahoa and 1 more62 min
Jan 3, 11:23 AM CSTSpecial Weather StatementLIXHancock67 min
Jan 3, 1:18 PM CSTSevere Thunderstorm WarningLIXPike, Walthall27 min
Jan 3, 1:29 PM CSTTornado WarningLIXPike, Walthall31 min
Jan 3, 2:53 PM CSTSpecial Weather StatementLIXAmite67 min

Nearby

Wind Advisories in Louisiana, 2015Wind Advisories in Mississippi, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.